Precautions a teacher should take to avoid any complications for Type 1 Diabetics in school

Main objective is to avoid swings in blood sugar levels (low as well as high) during school time. Teacher should see that type 1 diabetic child takes his/her food and insulin/medicine on time. He should not eat food from his/her friend’s box. Teacher should be trained for handling hypoglycemic (low sugar) emergency. Teacher should be aware about symptoms of hypoglycemia (excessive hunger, tiredness, perspiration, palpitation, cold extremities, headache, blurred vision, slurred speech etc). During the episode any available sweet (sugar, glucose, peppermint, biscuit etc) should be given. Preferably a box containing sweets kept handy. Type 1 diabetic child should always carry a hypoglycemia card displaying the photo, name, address & contact number of him/herself as well as name & contact number of the treating doctor. The card must mention the instruction to tackle hypoglycemia, if child is found unconscious.


You may also like...